MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TREK BONE MARROW BIOPSY KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. TREK BONE MARROW BIOPSY KIT; BIOPSY INSTRUMENT
Catalog Number TKM1110
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a bone biopsy procedure, the cannula allegedly broke when tried to aspirate the marrow.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records was performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one trek bone marrow kit cannula, ejector rod, and ejector guide loaded together were received for evaluation.Upon visual evaluation, the sample appeared to have blood residue throughout.Residue was noted throughout the returned devices.Under microscopic observations, a crack was noted to the introducer cannula hub.Due to the nature of the complaint, no functional testing was not performed to the samples.Therefore, the investigation is confirmed for the identified crack as crack was noted to the introducer cannula hub.However, the investigation is unconfirmed for the reported break as no break was noted on the cannula hub.A definitive root cause for the reported break and identified crack issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D4 (medical device lot #, medical device expiration date, unique identifier (udi) #, g3.H4, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
TREK BONE MARROW BIOPSY KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION MANNFORD
400 foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21330501
Report Number2020394-2025-00143
Device Sequence Number8697203
Product Code KNW
UDI-Device Identifier00801741201370
UDI-Public(01)00801741201370(11)240919(17)270731(10)0001583083
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K213896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTKM1110
Device Lot Number0001583083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown